Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 14, 2021Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 3:44 PM EDT for Jasper County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 3:44 PM EDT (19:44 UTC)
Expired
Aug 14, 2021, 4:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS82 KFFC 141944
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Sat Aug 14 2021
 
GAZ058-059-071-072-142015-
Butts GA-Monroe GA-Jones GA-Jasper GA-
344 PM EDT Sat Aug 14 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN MONROE, 
SOUTHEASTERN BUTTS, NORTHWESTERN JONES AND JASPER COUNTIES THROUGH 
415 PM EDT...

At 342 PM EDT...an area of strong thunderstorms was centered near 
McElheneys Crossroads, or 9 miles southwest of Monticello. Other 
strong storms were located in western Jasper County. The storms were 
moving northwest at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jackson, Monticello, Flovilla, Shady Dale, Turtle Cove, Berner,
Calvin, Farrar, Eudora, Hillsboro, McElheneys Crossroads, Juliette,
Indian Springs State Park and Adgateville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3327 8397 3350 8370 3348 8369 3349 8367
      3351 8369 3343 8353 3339 8354 3319 8355
      3317 8354 3305 8385
TIME...MOT...LOC 1942Z 145DEG 3KT 3321 8380 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:03 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 14, 3:03 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
303 PM EDT Sat Aug 14 2021

.SHORT TERM /Today through Monday/...
Current 500mb analysis shows a weakness in the ridge across the Gulf
Coast States. A flat trough is situated across the Great Lakes and
Mid Mississippi River Valley. The western ridge will retrograde a
bit tomorrow with the trough over the Middle Mississippi River
Valley digging south towards the Gulf States. Water vapor loop shows
tropical moisture being funneled from the remnants of Fred across
the FL peninsula and the GA coast. This axis should begin to shift
westward on Sunday. At the surface, high pressure will continue
across the CWA through the period as the western Atlantic ridge
tries to build westward. The remnants of Fred are forecast to remain
offshore through the short term period of the forecast.

Mostly diurnal convection expected this evening. With the tropical
moisture increasing, will leave in a slight chance for the overnight
period. Pops should become more widespread on Sunday as the axis of
tropical moisture shifts westward.

Lapse rates this afternoon are moderately steep across east central
portions of GA. Already had some isolated reports of small hail
within the thunderstorms and expect this trend to continue.
Widespread severe weather is not expected, but a few severe
thunderstorms are possible. Expect damaging wind gusts to be the
primary severe weather mode with some potential for large hail with
the current lapse rates. BL winds remain fairly light through the
period, so slower moving storms are likely...leading to locally
heavy rainfall.

NListemaa

.LONG TERM /Monday Night through Friday/...
The first part of the long term will be dominated by what is now the
remnants of Tropical Depression Fred currently located over Cuba. As
Fred emerges back into the Gulf of Mexico the NHC has indicated that
it will likely regain it's status as a tropical storm before making
landfall in the gulf. The effects of Fred will likely be seen late
Monday and into Tuesday along the Georgia/Alabama border. The main
concern will be heavy rain, especially after Fred is absorbed into a
stalled frontal boundary across north Georgia Tuesday and Wednesday.

The stalled from finally gets pushed out by Friday but from there
the forecast will be dependent on Tropical Storm Grace which is
following a similar path to Fred. The models are in major
disagreement on what track Grace will eventually take. The GFS and
Canadian models both bring Grace into the Gulf where it undergoes
further strengthening. the ECMWF however keeps the storm off the
coast of the Atlantic which allows for a sinking front to bring
another round of showers and thunderstorms to the area next weekend.

Temperatures during this time period will likely run below normal
given the rain we are expecting. Highs will likely be moderated to
the low 80s and upper 70s and overnight lows in the upper 60s and
lower 70s. Flooding will be possible this week, but given ongoing
uncertainty in the track of both tropical systems, nailing down the
areas of highest QPF has been difficult.

Vaughn

&&

.AVIATION... 18Z Update... Convection should last into the early
evening. Some sct MVFR is possible towards 12Z SUN. Winds will be
a challenge, do think convection will still be lingering between
22Z-02Z and wind direction will likely be VRB at this time.
However, winds should go back over to the east side and stay
overnight. More widespread coverage of precip is expected
tomorrow.

//ATL Confidence...18Z Update...
Low-Med confidence on wind direction between 22Z-02z. Otherwise,
Med-Hi confidence remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  72  85  71 /  40  40  60  50
Atlanta         93  72  86  71 /  40  40  60  50
Blairsville     88  66  80  66 /  40  40  60  60
Cartersville    93  71  87  70 /  40  40  60  50
Columbus        93  73  87  72 /  30  30  50  40
Gainesville     93  71  84  70 /  40  40  60  60
Macon           95  72  88  72 /  40  30  50  30
Rome            94  72  86  71 /  40  40  60  60
Peachtree City  94  71  87  70 /  30  30  60  40
Vidalia         94  73  87  73 /  30  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Vaughn
AVIATION...NListemaa
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1035 AM EDT Sat Aug 14 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1035 AM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and evening
across north and central Georgia. A few storms may become strong
to severe, capable of producing isolated damaging wind gusts,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms will be possible each day
Sunday through Friday, with the highest chances during the
afternoons and evenings. The primary hazards with any thunderstorm
will be heavy rain, gusty winds, and lightning. Although
widespread severe weather is not expected at this time, an
isolated severe storm cannot be ruled out each day, with damaging
winds as the main threat.

Although much uncertainty still remains, it is likely that a
tropical low will impact the Southeast, including portions of
central and north Georgia, early this week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 2:52 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021

GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...

At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
      3400 8289 3400 8287 3398 8286 3398 8285
      3399 8284 3397 8278 3397 8275 3399 8272
      3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 2:53 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Sat Aug 14 2021

GAZ072-073-141930-
Baldwin GA-Jones GA-
253 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN BALDWIN AND
NORTHEASTERN JONES COUNTIES THROUGH 330 PM EDT...

At 253 PM EDT...a strong thunderstorm was near Browns Crossing, or 8
miles east of Gray...moving west at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Ethridge, Haddock, James, Blountsville and Browns
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3296 8332 3296 8348 3308 8352 3319 8343
      3318 8341 3311 8328
TIME...MOT...LOC 1853Z 101DEG 6KT 3305 8339

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 2:55 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Sat Aug 14 2021

GAZ080-141930-
Taylor GA-
255 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN TAYLOR
COUNTY THROUGH 330 PM EDT...

At 255 PM EDT...a strong thunderstorm was centered near Butler. This
storm was nearly stationary.

HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Butler, Charing, Howard, Wesley Church and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8439 3247 8441 3248 8441 3249 8442
      3254 8445 3256 8445 3256 8441 3261 8441
      3264 8438 3267 8436 3261 8419 3247 8426
TIME...MOT...LOC 1855Z 152DEG 3KT 3253 8432

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
Special weather statement, Aug 14, 3:11 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Sat Aug 14 2021

GAZ059-060-072-141945-
Putnam GA-Jones GA-Jasper GA-
311 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN PUTNAM,
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES THROUGH 345 PM
EDT...

At 310 PM EDT...a strong thunderstorm was near Stanfordville, or 11
miles north of Gray. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ethridge, Bradley, Hillsboro, Resseaus Crossroads, Round Oak,
Stanfordville and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3302 8352 3315 8368 3325 8361 3328 8345
      3318 8342 3317 8343 3312 8342
TIME...MOT...LOC 1910Z 145DEG 4KT 3318 8352

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 3:30 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Sat Aug 14 2021

GAZ083-095-096-107-142000-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
330 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
PULASKI, SOUTHWESTERN TWIGGS, WEST CENTRAL BLECKLEY AND SOUTHEASTERN
HOUSTON COUNTIES THROUGH 400 PM EDT...

At 330 PM EDT...a strong thunderstorm was near Ocmulgee Public
Fishing Area, or 10 miles west of Cochran. This storm was nearly
stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tarversville, Ocmulgee Public Fishing Area, Porter, Magnolia, Sand
Bed and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3241 8340 3235 8355 3244 8367 3254 8358
      3257 8343
TIME...MOT...LOC 1930Z 145DEG 3KT 3243 8352

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 3:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Sat Aug 14 2021

GAZ058-059-071-072-142015-
Butts GA-Monroe GA-Jones GA-Jasper GA-
344 PM EDT Sat Aug 14 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN MONROE,
SOUTHEASTERN BUTTS, NORTHWESTERN JONES AND JASPER COUNTIES THROUGH
415 PM EDT...

At 342 PM EDT...an area of strong thunderstorms was centered near
McElheneys Crossroads, or 9 miles southwest of Monticello. Other
strong storms were located in western Jasper County. The storms were
moving northwest at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jackson, Monticello, Flovilla, Shady Dale, Turtle Cove, Berner,
Calvin, Farrar, Eudora, Hillsboro, McElheneys Crossroads, Juliette,
Indian Springs State Park and Adgateville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3327 8397 3350 8370 3348 8369 3349 8367
      3351 8369 3343 8353 3339 8354 3319 8355
      3317 8354 3305 8385
TIME...MOT...LOC 1942Z 145DEG 3KT 3321 8380

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:18 PM EDTSpecial Weather StatementFFCJones27 min
Aug 13, 10:57 PM EDTSpecial Weather StatementFFCHouston, Peach33 min
Aug 14, 1:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Aug 14, 1:38 PM EDTSpecial Weather StatementFFCWarren37 min
Aug 14, 1:43 PM EDTSpecial Weather StatementFFCWarren32 min
Aug 14, 2:07 PM EDTSpecial Weather StatementFFCWarren23 min
Aug 14, 2:20 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Aug 14, 2:26 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 14, 2:52 PM EDTSpecial Weather StatementFFCWilkes23 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 14, 2:55 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 14, 3:11 PM EDTSpecial Weather StatementFFCJones34 min
Aug 14, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Aug 14, 3:50 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 14, 4:02 PM EDTSpecial Weather StatementFFCWashington28 min
Aug 14, 4:09 PM EDTSpecial Weather StatementFFCPulaski36 min
Aug 14, 4:13 PM EDTSevere Thunderstorm WarningFFCSumter32 min
Aug 14, 6:08 PM EDTSpecial Weather StatementFFCCobb22 min
Aug 14, 6:20 PM EDTSpecial Weather StatementFFCTowns25 min
Aug 14, 7:01 PM EDTSpecial Weather StatementFFCTowns59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.